MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25129
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon cut flixene graft with a scalpel to prepare for suturing.After cutting the graft it delaminated approximately 1cm, the outer layer of graft peeled back on itself.Physician then cut graft again with no issue and case was completed.There was no injury to patient.
 
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The details of the complaint state that "after cutting the graft delaminated approximately 1cm, outer layer of graft peeled back on itself." the product in question was returned and evaluated.There were two pieces returned for the evaluation.One sample was in fine condition and had no noticeable damage and was approximately 4.5 cm long and was a piece from the tapered section of the graft.The second piece was of the larger end of the graft ad had the outer ptfe layer of the graft peeled back upon itself.For the material to invert back on itself outside influence would be required as there is no tension on the material.Upon closer inspection there were very defined outlines of serrated forceps used to clamp the graft.There is no evidence on the far end of the graft of any delamination of the outer layer and no signs of serrated forceps being used.There is no indication based on the physical inspection of the returned graft that the device was non-conforming.Based on the results of the investigation it would appear that the outer layer was peeled back by an outside influence likely caused by the outer layer of the graft sticking to the serrated forceps used in the case or by other means.The instructions for use aw011456 in the warnings section of the ifu the following: "5.Clamping of the graft should be avoided whenever possible and limited to clamps shod with soft material." based on the details of the complaint and the results of the investigation the complaint can be confirmed as the returned segment did have the outer layer peeled back but based on the results of the investigation cannot be associated with the manufacture of the product.The root cause is determined to be use error.Based on the dhr review there is no indication that a design, test methods, manufacturing processes, equipment (e.G.Unscheduled maintenance), or raw material was the cause of the complaint.The product met all quality and performance requirements.The review of the associated device history records did not identify any non conformities during the review and all quality and performance requirements were met during the manufacture of this product.No related capas or ncrs were identified.The trend review identified a standard deviation excursion for the reported defect "defective or damaged device is identified during use and before completion of procedure/prolonged procedure" for the month of (b)(6) 2022.A risk review found that the risk management documents for this product adequately address the reported defect and the severity and anticipated occurrence level are appropriate.
 
Event or Problem Description
N/a.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key13285973
Report Number3011175548-2022-00030
Device Sequence Number20048977
Product Code DSY
UDI-Device Identifier00650862251296
UDI-Public00650862251296
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model Number25129
Device Catalogue Number25129
Device Lot Number471878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2022
Supplement Date Received by Manufacturer02/03/2022
09/21/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date02/08/2022
09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale